Back to Ask the Diabetes Team Ask the Diabetes Team

From Palm Harbor, Florida, USA:

My four year old with Type 1 Diabetes has vomited two times for no apparent reason. Last night at midnight she became sick. Her 10 P.M. test was 268. Her level this morning was 77. The other time it happened I checked her level right after she threw up and it was only 57. She complains a lot about her stomach aching and I wonder if either low blood sugar or too high blood sugar can cause this.


Young children may occasionally become nauseous and vomit with low blood sugar. Ketones in the urine can cause nausea and vomiting. Ketones can be produced when the blood sugar is high or after a low blood sugar.

If a child has a stomach virus, the blood sugar can go either higher or lower than usual. I suggest you discuss this with your own physician to try and sort out what is happening and how to prevent recurrences.


Original posting 21 May 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.